Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 15, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 27, 2013, 2:08 AM HST for Hawaii County, Hawaii. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2013, 2:08 AM HST (12:08 UTC)
- Expired
- Dec 27, 2013, 3:17 PM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWHW70 PHFO 271208 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 208 AM HST FRI DEC 27 2013 HIZ028-280115- /O.UPG.PHFO.WI.Y.0061.000000T0000Z-131227T1600Z/ /O.NEW.PHFO.HW.W.0015.131227T1208Z-131228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 208 AM HST FRI DEC 27 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 75 MPH NEAR THE PEAKS OF MAUNA KEA AND MAUNA LOA. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ FOSTER
2 follow-up statements
809 WWHW70 PHFO 271318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST FRI DEC 27 2013 HIZ028-280230- /O.CON.PHFO.HW.W.0015.000000T0000Z-131228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 318 AM HST FRI DEC 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 75 MPH NEAR THE PEAKS OF MAUNA KEA AND MAUNA LOA. * TIMING...THROUGH 6 PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ FOSTER
432 WWHW70 PHFO 280117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST FRI DEC 27 2013 HIZ028-280230- /O.CAN.PHFO.HW.W.0015.000000T0000Z-131228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 PM HST FRI DEC 27 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. $$ DEJESUS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 26, 8:30 PM HST, 5 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 8:30 PM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU DEC 26 2013 .SYNOPSIS... RAINY WEATHER EXPECTED THROUGH THE WEEKEND FOR WINDWARD PORTIONS OF THE BIG ISLAND AND MAUI COUNTY. MODERATE TO FRESH TRADE WINDS THROUGH SATURDAY...WITH WINDS STRENGTHENING AND BACKING TO THE NORTH SATURDAY NIGHT INTO SUNDAY ACROSS THE WESTERN HALF OF THE STATE. WINDS WILL LIGHTEN UP EVERYWHERE NEXT WEEK. LARGE SURF ON THE NORTH AND WEST FACING SHORES WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION... THE HAWAIIAN ISLANDS LIE BETWEEN TWO SYSTEMS THIS EVENING WITH AN UPPER LEVEL RIDGE PARKED OVERHEAD. TO THE EAST IS AN UPPER LEVEL LOW...AND A SURFACE TROUGH REFLECTED AT THE SURFACE ABOUT 400 MILES EAST-SOUTHEAST OF HILO. TO THE WEST-NORTHWEST...A COLD FRONT IS ABOUT 750 MILES FROM LIHUE. MODERATE TO FRESH TRADE WINDS ARE BEING DRIVEN BY HIGH PRESSURE NORTH OF THE STATE. CURRENT WEATHER OVER THE STATE IS PARTLY CLOUDY LEEWARD...AND MOSTLY CLOUDY WITH SOME SHOWERS COMING IN WITH THE TRADE WINDS. MORE OF THE SHOWERS ARE CONCENTRATED ACROSS THE WINDWARD AND MAUKA AREAS OF MAUI AND THE BIG ISLAND. FOR TONIGHT AND FRIDAY...EXPECTING THE SURFACE TROUGH EAST OF THE BIG ISLAND TO MOVE OVER THE BIG ISLAND...WITH IT DRAWING QUITE A BIT MORE MOISTURE AND DIRECTING IT OVER THE WINDWARD SLOPES OF THE BIG ISLAND. WINDWARD MAUI WILL ALSO SEE AN INCREASE IN SHOWERS BY TOMORROW MORNING. CONDITIONS WILL REMAIN STABLE ALOFT WITH THE MODERATE TO FRESH TRADES...SO IT IS LOOKING TO BE A PERSISTENT MODERATE RAIN. THE REST OF THE STATE SHOULD REMAIN FAIRLY BENIGN THROUGH SATURDAY MORNING...WITH TRADE WINDS DIRECTING CLOUDS AND A FEW SHOWERS TO TYPICAL WINDWARD AND MAUKA AREAS. THE FRONT TO THE WEST-NORTHWEST WILL ARRIVE SATURDAY NIGHT...BUT MOST OF THE SHOWER ACTIVITY ASSOCIATED WITH IT WILL PASS NORTH OF THE ISLANDS. AS THE FRONT SWINGS THROUGH...THE TRADE WINDS WILL BUMP UP AND BACK TO THE NORTH ACROSS THE WESTERN HALF OF THE STATE SATURDAY AFTERNOON INTO SUNDAY. EXPECT ONLY A SMALL TO MODEST INCREASE IN RAIN THROUGH THE WEEKEND FOR KAUAI AND OAHU. THE RAINY CONDITIONS ARE LIKELY CONTINUE THROUGH THE WEEKEND FOR WINDWARD SIDES OF THE BIG ISLAND...MAUI AND MOLOKAI AS THE SURFACE TROUGH STALLS OVER THE EASTERN SIDE OF THE STATE...BECOMING ENHANCED BY AN UPPER LEVEL TROUGH DIGGING OVER THE STATE. COLDER TEMPERATURES ALOFT COMBINED WITH THE ABUNDANT LOW LEVEL MOISTURE COULD EVEN RESULT IN SOME ENHANCED SHOWERS. HOLDING OFF ON HEAVY WORDING FOR NOW...AND WILL EXAMINE THIS CLOSER TONIGHT. THE UPPER TROUGH WILL MOVE NORTHEAST OF THE ISLAND CHAIN BY MONDAY...AND PUSH MOST OF THE SHOWERS EAST OF THE BIG ISLAND. TRADE WINDS WILL GRADUALLY WEAKEN DURING THE FIRST HALF OF NEXT WEEK AS LONG RANGE MODELS HINT ON CYCLOGENSIS DEVELOPING NORTH OF THE STATE...CUTTING OFF THE TRADE FLOW. IF THIS SCENARIO PLAYS OUT...WE COULD BE LOOKING AT A LIGHT AND VARIABLE WIND FLOW PATTERN FOR NEW YEARS EVE / DAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE HAWAIIAN ISLANDS TONIGHT AND FRIDAY. WIDELY SCATTERED SHOWERS AND ISOLATED MVFR CONDITIONS WILL REMAIN FOCUSED PRIMARILY ON THE WINDWARD SLOPES. AIRMET TANGO FOR MODERATE TURB REMAINS IN EFFECT FOR THE MOUNTAIN AND IMMEDIATE DOWNWIND AREAS OF ALL ISLANDS...AS AREA VAD WIND PROFILES CONTINUE TO SHOW PERSISTENT 20-25 KT LOW LEVEL WIND ESTIMATES...AND TRADE WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH FRIDAY. && .MARINE... SMALL CRAFT ADVISORIES /SCA/ REMAIN POSTED FOR VARIOUS ZONES DUE TO A COMBINATION OF WINDS...MAINLY FOR THE CHANNELS...AND LARGE NORTHWEST SWELL. SEAS WILL DROP OFF SLIGHTLY FRIDAY NIGHT AS THE SWELL LOWERS AND TRADES SLACK OFF. THE NORTHWEST SWELL WILL BE REINFORCED ON SATURDAY THROUGH THE REMAINDER OF THE WEEKEND...LIKELY BRINGING BACK THE SCA FOR SELECT ZONES. TRADE WINDS WILL ALSO STRENGTHEN AGAIN SATURDAY NIGHT / SUNDAY DUE TO THE PASSING OF A WEAK FRONT. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR SELECT NORTH AND WEST FACING SHORES THROUGH 6 PM FRIDAY. SURF MAY NEAR 25 FT FOR SOME AREAS BETWEEN NOW THROUGH THE WEEKEND...AND ADDITIONAL SURF HIGHLIGHTS WILL LIKELY BE POSTED. PLEASE REFER TO CFWHFO...HIGH SURF ADVISORY...ON OUR WEBSITE FOR MORE DETAILS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND. WIND ADVISORY UNTIL 6 AM HST FRIDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...JACOBSON
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.